Alert archive / Kentucky / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 49, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 17, 2013, 12:12 PM CDT for Hart County, Larue County, Kentucky. It was in force for 28 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2013, 12:12 PM CDT (17:12 UTC)
- Expired
- Apr 17, 2013, 12:40 PM CDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Hart County, KY, Larue County, KY
The radar
The Louisville radar (KLVX), 63 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 12:15 PM CDT | HAIL 0.88 | Magnolia, KY | HAIL ESTIMATED AT PEA TO NICKEL SIZE. HAD 1.58 INCHES OF RAIN FALL FROM 1700-1730Z. |
| Apr 17, 12:15 PM CDT | HAIL 0.88 | Magnolia, KY | PEA TO NICKEL SIZE HAIL FELL FOR ABOUT 13 MINUTES... STARTING AT 115 PM. |
| Apr 17, 12:17 PM CDT | HAIL 0.88 | 1 S Magnolia, KY | |
| Apr 17, 12:23 PM CDT | HAIL 0.88 | 1 S Magnolia, KY | |
| Apr 17, 12:30 PM CDT | HAIL 1 | Magnolia, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1987 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
018
WUUS53 KLMK 171712
SVRLMK
KYC099-123-171740-
/O.NEW.KLMK.SV.W.0049.130417T1712Z-130417T1740Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
112 PM EDT WED APR 17 2013
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HART COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTH CENTRAL LARUE COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 140 PM EDT/1240 PM CDT/
* AT 1210 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH
OF HODGENVILLE...AND MOVING NORTHEAST AT 5 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
MAGNOLIA...MOUNT SHERMAN AND BUFFALO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3745 8586 3753 8569 3745 8565 3743 8567
3742 8565 3741 8565 3741 8566 3739 8579
TIME...MOT...LOC 1712Z 245DEG 3KT 3743 8577
HAIL...1.00IN
WIND...<50MPH
$$
EER2 follow-up statements
715
WWUS53 KLMK 171732
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
132 PM EDT WED APR 17 2013
KYC099-123-171740-
/O.CON.KLMK.SV.W.0049.000000T0000Z-130417T1740Z/
LARUE KY-HART KY-
132 PM EDT WED APR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HART AND SOUTHWESTERN LARUE COUNTIES UNTIL 140 PM EDT/1240 PM CDT/...
AT 128 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
HODGENVILLE...AND MOVING NORTHEAST AT 5 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. NICKEL SIZE HAIL WAS REPORTED IN MAGNOLIA.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
MAGNOLIA...MOUNT SHERMAN AND BUFFALO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3745 8586 3753 8569 3745 8565 3743 8567
3742 8565 3741 8565 3741 8566 3739 8579
TIME...MOT...LOC 1732Z 245DEG 3KT 3744 8575
HAIL...1.00IN
WIND...<50MPH
$$
EER061
WWUS53 KLMK 171739
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
139 PM EDT WED APR 17 2013
KYC099-123-171749-
/O.EXP.KLMK.SV.W.0049.000000T0000Z-130417T1740Z/
LARUE KY-HART KY-
139 PM EDT WED APR 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HART AND
SOUTHWESTERN LARUE COUNTIES WILL EXPIRE AT 140 PM EDT/1240 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM EDT.
LAT...LON 3745 8586 3753 8569 3745 8565 3743 8567
3742 8565 3741 8565 3741 8566 3739 8579
TIME...MOT...LOC 1739Z 245DEG 3KT 3744 8574
$$
EERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 11:42 AM CDT, 30 minutes earlier.
Area forecast discussion, Apr 17, 11:42 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1242 PM EDT WED APR 17 2013 ...Updated Aviation Discussion... .Forecast Update... Issued at 1114 AM EDT Wed Apr 17 2013 Scattered to numerous showers and thunderstorms are hanging on in the eastern CWA, however will continue to slowly move southeast through the remainder of the morning and early afternoon. Have had a few flooding reports in the east as convection has trained over the same area. This may continue through the early to mid afternoon as a surface analysis shows convergence along a NW to SE axis through the Bluegrass. Will begin focusing on the western portions of the CWA early this afternoon as moisture (mid 60s Tds) is pooling south of the boundary and skies are mostly sunny. Already seeing instability ranging from 1000 to 2000 J/KG in an uncapped environment so will look for cu field development and then thunderstorm initiation by early to mid afternoon as things continue to destabilize. Storm mode for this afternoon does not appear to be all that organized as deep layer shear should be less than 30s knots. Expect mainly pulse thunderstorms with perhaps a few multicell clusters. Main threats will be isolated large hail and damaging winds, along with heavy rain and cloud to ground lightning. SPC does have most of our CWA in a 40 percent chance of a Severe Thunderstorm Watch issuance. Stay tuned. Have upped thunderstorm coverage to the 50 percent range this afternoon to account for the unstable and uncapped environment. Also, may see highs slightly warmer in the mid 80s across south central Kentucky. && .Short Term (Now - Thursday)... Issued at 310 AM EDT Wed Apr 17 2013 Some isentropic lift is noted on the 300K theta surface, which combined with a shortwave trough moving across southern Illinois this hour, an old outflow boundary from last night's storms, and moisture pooling across a stationary boundary to our north is allowing for scattered thunderstorms to develop early this morning. As can be expected with so many variables in play, the models, even higher res ones, are not handling the current situation well. Thus have to base the forecast on how these features are expected to move through the day today. We should get on the subsidence side of that shortwave trough later this morning, bringing at least a brief period without storms, though those models seem to be ignoring this. The focus for the isentropic lift looks to shift farther north today as the stationary front over the Ohio River becomes a warm front and starts lifting northward. As for upper level energy, another disturbance moving in from the southwest should help to focus storms along the slow-moving front later this afternoon. With all of this in mind, have scattered storms in for the early morning hours roughly across the northern two-thirds of the forecast area, then tapering down to only scattered across mostly my southern Indiana zones. Later in the afternoon have a brief enhancement with daytime heating, but only over the northern third of the region. This activity should die out with loss of heating as the warm front gets farther away from our region. Wind fields do not look overly impressive with today, but we may still some wet microbursts out of the stronger storms this afternoon. Thursday looks mostly to be dry but windy and warm. Forecast grids go up to 20 knots on average in the afternoon as a deepening low pressure system moves northeast across the Midwest. A Wind Advisory may be required should we be able to mix down some of the stronger gusts indicated by forecast soundings. Cloud cover ahead of the front may inhibit heating somewhat, but these gusts from the south still should help us get up into the 80s areawide. .Long Term (Thursday Night through Tuesday)... Issued at 320 AM EDT Wed Apr 17 2013 ...Strong to Possibly Severe Thunderstorms Expected Thursday Night... A deep low pressure system and potent cold front will approach the lower Ohio Valley late in the day Thursday. The surface low will track northeastward from eastern Kansas to the Great Lakes by late Thursday evening. The associated cold front will plow through the forecast area from west to east Thursday night. It certainly appears the convection will grow upscale into a QLCS, which will be the main event for us. The wind shear values are quite impressive. The NAM is showing 55+ knots at 925 hPa while the GFS is even stronger with 65+ knot winds and the 0-6 km bulk shear values range between 60 and 90 knots. The huge question mark remains the overall amount of instability. The storms passing through the area overnight adds some degree of reduced instability, which is evident in the low-level lapse rates. Soundings also indicate mid-level lapse rates are not too impressive. If any of the stronger winds at 925 hPa could reach the surface, then damaging winds will be the primary threat. At this time, believe the QLCS will approach our area in a strong yet weakening state. The best chance of severe winds would be roughly along and west of the I-65 corridor, with a continued weakening trend as it pushes east. However, if a significant cold pool can be maintained, then a severe threat will continue into the Bluegrass region. Stay up-to-date with the latest forecasts, as a lot of the critical severe weather parameters can change within the next day or so. The one thing that does appear certain will be heavy rain. With the forward progression of the line, do not anticipate major flooding issues, but ponding of water in low-lying areas and normally flood-prone locations seems likely. The convection will depart the area during the first half of the day Friday. Temperatures Thursday night will remain elevated ahead of the front, but will drop from west to east as the front moves through. The warmest temperatures Friday will occur early in the day, with temps holding steady in the upper 40s and lower 50s or slowly dropping through the afternoon. Low clouds will linger behind the front and should last through at least some of the overnight hours. Winds will be breezy to locally windy Thursday night and Friday, with speeds decreasing Friday night. Winds appear to remain in the 3-8 mph range Friday night. Temperatures Friday night will drop into the middle 30s, but believe the aforementioned clouds and winds will reduce optimal radiational cooling conditions for frost generation. Expect a dry Saturday through Monday, although the GFS tries to develop afternoon convection across the Ohio Valley. Believe moisture return will be quite limited for our area, so will keep it dry. As for temperatures, only expect low to mid 50s for highs Saturday, with temps moderating to the mid and upper 60s for Monday. Overnight lows will be chilly once again Sunday morning, with mid and upper 30s anticipated. Winds will be lighter, but there are indications more mid- and upper-level clouds may be present. So, not expected patchy frost this night either, but will continue to monitor. Our next frontal boundary will approach the Ohio Valley Tuesday, as low pressure passes by to our north once again. By the afternoon hours we could have enough moisture and instability to spark a few storms across mainly our western CWA. The front will then move across the forecast area Tuesday night and early Wednesday. At this time, this system does not appear to be anywhere near as strong as the Thursday night system. Temperatures should be able to reach the upper 60s and perhaps lower 70s Tuesday afternoon after starting out in the upper 40s and lower 50s. && .Aviation (18Z TAF Issuance)... Issued at 1241 PM EDT Wed Apr 17 2013 A moist and unstable environment is pooling south of a boundary stretching from SW Indiana to the Lake Cumberland region. Expect scattered to numerous showers and storms to develop along this boundary over the next hour or two, with some strong storms possible. Will include mention of VCTS at all TAF sites, with potential for low MVFR conditions in thunderstorms at BWG/SDF late this afternoon and this evening. Expect steady southerly or southeasterly winds today, outside of any thunderstorm. Otherwise, expect storm coverage to die down with the loss of daytime heating this evening with VFR and steady south winds through the night. Winds will really be gusty on Thursday afternoon as the next storm system approaches. Look for south winds between 15 and 25, gusting up around 35 mph at times. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........BJS Short Term.......RJS Long Term........MJP Aviation.........BJS
Hazardous weather outlook, Apr 17, 10:30 AM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EDT WED APR 17 2013 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-181530- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1130 AM EDT WED APR 17 2013 /1030 AM CDT WED APR 17 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TODAY AS A STATIONARY FRONT OVER THE OHIO RIVER STARTS TO LIFT NORTHWARD. THE MAIN THREATS FROM TODAY'S STORMS WILL BE ISOLATED INSTANCES OF LARGE HAIL AND GUSTY WINDS...CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE REGION THURSDAY NIGHT INTO EARLY FRIDAY MORNING. THESE STORMS MAY PRODUCE DAMAGING WINDS...ESPECIALLY WITHIN ANY BOWING SEGMENTS THAT DEVELOP. CURRENTLY THE BEST LOCATIONS FOR SEVERE WEATHER WILL BE ALONG AND WEST OF INTERSTATE 65. HEAVY RAINFALL LEADING TO PONDING OF WATER IN LOW-LYING AREAS AND NORMALLY FLOOD-PRONE LOCATIONS WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY HAIL OR DAMAGING WINDS THEY OBSERVE TODAY AS WELL AS BE PREPARED FOR ADDITIONAL REPORTS THROUGH FRIDAY. BJS/MJP
In the hours before
Local storm report, Apr 17, 10:35 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1135 AM EDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL PAOLI 38.56N 86.47W
04/16/2013 E1.00 INCH ORANGE IN BROADCAST MEDIA
REPORT FROM PAOLI HIGH SCHOOL
0600 PM HAIL SALEM 38.60N 86.10W
04/16/2013 E0.70 INCH WASHINGTON IN COUNTY OFFICIAL
0605 PM HAIL 1 S SALEM 38.59N 86.10W
04/16/2013 E0.70 INCH WASHINGTON IN TRAINED SPOTTER
0612 PM HAIL SALEM 38.60N 86.10W
04/16/2013 E1.75 INCH WASHINGTON IN TRAINED SPOTTER
0624 PM HAIL SOUTH BOSTON 38.58N 85.98W
04/16/2013 E1.00 INCH WASHINGTON IN BROADCAST MEDIA
0649 PM HAIL HENRYVILLE 38.53N 85.77W
04/16/2013 E0.88 INCH CLARK IN BROADCAST MEDIA
0649 PM HAIL 2 NE MADISON 38.78N 85.35W
04/16/2013 M0.88 INCH JEFFERSON IN TRAINED SPOTTER
0735 PM HAIL MARENGO 38.38N 86.34W
04/16/2013 E1.75 INCH CRAWFORD IN TRAINED SPOTTER
0743 PM HAIL MARENGO 38.37N 86.34W
04/16/2013 E1.00 INCH CRAWFORD IN TRAINED SPOTTER
0758 PM HAIL 2 N RAMSEY 38.35N 86.15W
04/16/2013 E0.88 INCH HARRISON IN TRAINED SPOTTER
0824 PM HAIL FLOYDS KNOBS 38.32N 85.87W
04/16/2013 E1.00 INCH FLOYD IN TRAINED SPOTTER
0826 PM HAIL ROLAND 38.60N 86.68W
04/16/2013 E1.00 INCH ORANGE IN TRAINED SPOTTER
0834 PM HAIL NEW ALBANY 38.30N 85.83W
04/16/2013 E0.70 INCH FLOYD IN TRAINED SPOTTER
0849 PM HAIL 3 N MADISON 38.80N 85.38W
04/16/2013 E1.00 INCH JEFFERSON IN TRAINED SPOTTER
0850 PM HAIL LOUISVILLE 38.22N 85.74W
04/16/2013 E1.00 INCH JEFFERSON KY BROADCAST MEDIA
0852 PM HAIL PAOLI 38.56N 86.47W
04/16/2013 E1.75 INCH ORANGE IN TRAINED SPOTTER
0855 PM HAIL N LOUISVILLE 38.22N 85.74W
04/16/2013 E1.00 INCH JEFFERSON KY TRAINED SPOTTER
AT BOWMAN FIELD
0858 PM HAIL PAOLI 38.56N 86.47W
04/16/2013 E1.00 INCH ORANGE IN TRAINED SPOTTER
0900 PM HAIL PAOLI 38.56N 86.47W
04/16/2013 E1.75 INCH ORANGE IN CO-OP OBSERVER
0902 PM HAIL JEFFERSONTOWN 38.21N 85.57W
04/16/2013 E1.00 INCH JEFFERSON KY NWS EMPLOYEE
QUARTER SIZE HAIL WAS COVERING A DECK
0903 PM HAIL JEFFERSONTOWN 38.21N 85.57W
04/16/2013 E1.25 INCH JEFFERSON KY TRAINED SPOTTER
0903 PM HAIL 5 SE PAOLI 38.51N 86.40W
04/16/2013 E2.75 INCH ORANGE IN TRAINED SPOTTER
0905 PM HAIL FERN CREEK 38.16N 85.60W
04/16/2013 E1.00 INCH JEFFERSON KY TRAINED SPOTTER
0915 PM HAIL 3 NW HARDINSBURG 38.48N 86.32W
04/16/2013 E1.00 INCH ORANGE IN PUBLIC
FACEBOOK REPORT OF HEAVY RAIN AND HAIL FROM NICKEL TO
QUARTER SIZE AS WELL AS WINDS TO 40-45 MPH.
0920 PM HAIL TAYLORSVILLE 38.03N 85.34W
04/16/2013 E1.75 INCH SPENCER KY TRAINED SPOTTER
0927 PM HAIL TAYLORSVILLE 38.03N 85.34W
04/16/2013 E1.00 INCH SPENCER KY TRAINED SPOTTER
COVERING THE GROUND
1010 PM HAIL 2 SSE GLENSBORO 37.97N 85.06W
04/16/2013 E0.70 INCH ANDERSON KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1300156 LMK1300183 LMK1300157 LMK1300158 LMK1300159
LMK1300160 LMK1300181 LMK1300161 LMK1300162 LMK1300163 LMK1300164
LMK1300166 LMK1300165 LMK1300173 LMK1300167 LMK1300171 LMK1300168
LMK1300169 LMK1300180 LMK1300170 LMK1300174 LMK1300175 LMK1300172
LMK1300179 LMK1300177 LMK1300176 LMK1300178
LGLocal storm report, Apr 17, 11:09 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1209 PM EDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD 2 NE RICHMOND 37.76N 84.27W
04/17/2013 MADISON KY EMERGENCY MNGR
HIGH WATER ON TATES CREEK ROAD. PORTION OF ROAD
REPORTEDLY CLOSED.
&&
EVENT NUMBER LMK1300185
LGLocal storm report, Apr 17, 11:11 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
1211 PM EDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD RICHMOND 37.74N 84.29W
04/17/2013 MADISON KY BROADCAST MEDIA
FLOODING ON UNION CITY ROAD AND RED HOUSE ROAD NEAR
RICHMOND. ROAD REPORTEDLY CLOSED PER EM. CONFIRMED
PICTURE VIA TWITTER.
&&
CORRECTED REMARKS
EVENT NUMBER LMK1300184
LGLocal storm report, Apr 17, 11:12 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1212 PM EDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD 2 NNE BEREA 37.60N 84.28W
04/17/2013 MADISON KY EMERGENCY MNGR
HIGH WATER ON HIGHWAY 25 RICHMOND ROAD. PORTION OF ROAD
REPORTEDLY CLOSED.
&&
EVENT NUMBER LMK1300186
LGSpecial weather statement, Apr 17, 11:58 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1158 AM CDT WED APR 17 2013
KYZ077-081-171730-
ADAIR KY-CUMBERLAND KY-
1158 AM CDT WED APR 17 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...
AT 1156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BURKESVILLE...AND MOVING NORTHEAST AT 20
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BAKERTON...
CLAYWELL...
AMANDAVILLE...
INROAD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3679 8544 3686 8548 3698 8527 3692 8524
3690 8528 3688 8525 3686 8524 3685 8522
3684 8522 3683 8523
TIME...MOT...LOC 1658Z 243DEG 16KT 3685 8538
SCHOETTMERSpecial weather statement, Apr 17, 12:02 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1202 PM CDT WED APR 17 2013
KYZ053-063-171730-
HART KY-LARUE KY-
1202 PM CDT WED APR 17 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND 40 MPH WINDS...
AT 1201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES SOUTH OF HODGENVILLE...AND MOVING EAST
AT 5 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
MAGNOLIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3745 8586 3751 8570 3741 8565 3740 8565
3736 8582
TIME...MOT...LOC 1702Z 251DEG 3KT 3743 8576
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:18 PM CDT | Special Weather Statement | LMK | Harrison, Nicholas | 32 min |
| Apr 16, 7:28 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 32 min |
| Apr 16, 7:55 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 20 min |
| Apr 16, 8:12 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Bullitt, Jefferson, Nelson, Shelby, Spencer | 43 min |
| Apr 16, 8:49 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Nelson, Shelby, Spencer, Woodford | 46 min |
| Apr 16, 9:23 PM CDT | Special Weather Statement | LMK | Mercer, Washington | 27 min |
| Apr 16, 9:34 PM CDT | Special Weather Statement | LMK | Fayette, Jessamine, Woodford | 31 min |
| Apr 16, 9:50 PM CDT | Special Weather Statement | LMK | Mercer | 30 min |
| Apr 16, 10:05 PM CDT | Special Weather Statement | LMK | Clark, Fayette, Garrard, Madison | 45 min |
| Apr 17, 1:37 AM CDT | Special Weather Statement | LMK | Lincoln | 28 min |
| Apr 17, 6:18 AM CDT | Special Weather Statement | LMK | Bourbon, Clark | 32 min |
| Apr 17, 6:53 AM CDT | Special Weather Statement | LMK | Clark, Jessamine | 32 min |
| Apr 17, 7:24 AM CDT | Areal Flood Advisory | LMK | Madison | 3 hr |
| Apr 17, 8:47 AM CDT | Flash Flood Warning | LMK | Madison | 3 hr |
| Apr 17, 11:58 AM CDT | Special Weather Statement | LMK | Cumberland | 32 min |
| Apr 17, 12:02 PM CDT | Special Weather Statement | LMK | Larue | 28 min |
| Apr 17, 12:37 PM CDT | Flash Flood Warning | LMK | Hart, Larue | 113 min |
| Apr 17, 12:56 PM CDT | Special Weather Statement | LMK | Cumberland | 29 min |
| Apr 17, 2:44 PM CDT | Special Weather Statement | LMK | Meade | 31 min |
| Apr 17, 3:10 PM CDT | Severe Thunderstorm Warning | LMK | Meade | 30 min |
| Apr 17, 3:39 PM CDT | Special Weather Statement | LMK | Meade | 46 min |
| Apr 17, 3:49 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 31 min |
| Apr 17, 4:13 PM CDT | Severe Thunderstorm Warning | LMK | Meade | 32 min |
| Apr 17, 4:42 PM CDT | Special Weather Statement | LMK | Meade | 28 min |
| Apr 17, 4:56 PM CDT | Severe Thunderstorm Warning | LMK | Meade | 29 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.